MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035442040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the main coil was found to be jammed in the returned microcatheter.The returned microcatheter was found to be intact.The main coil was found to be kinked/bent and stretched.The suture was found to be intact.The significant amount of dry blood and surgical fluids was noted during the analysis.During the functional inspection, main coil failed/unable to detach functional test was not able to be performed as the main coil was found to be detached.Coil in catheter friction functional test ¿ unable to perform the test as the main coil was found to be detached and jammed inside the catheter.The coil was removed from the microcatheter for further tests.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the patient's anatomy was average, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter, the rhv was opened enough to allow passage of the device through without damage, no torque was given where advancing the delivery wire, and the coil was advanced slowly and gently without applying excessive force.During analysis, the subject coil was found to be jammed in the returned microcatheter and was prematurely detached at the detachment zone (no delivery wire returned).Therefore, the as reported 'main coil failed/unable to detach' was not confirmed.The main coil was found to be kinked/bent and stretched with the suture intact.There was a significant amount of dried blood and procedural fluids noted during analysis which may have indicated that continuous flush was not maintained.However, this could not be definitively determined.Based on visual inspection, it is probable that the main coil sustained damage during advancement/retraction inside the microcatheter which caused it to jam at the tip of the microcatheter.It then likely detached prematurely when the delivery wire was pulled back.An assignable cause of procedural factors will be assigned to the as analyzed 'main coil kinked/bent', ' main coil stretched', 'main coil prematurely detached/separated during use', 'coil jammed', and as reported 'coil in catheter friction' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
Analysis of the returned device found that the subject coil was prematurely deployed during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
TARGET 360 NANO 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12793204
Report Number3008881809-2021-00477
Device Sequence Number5657248
Product Code HCG
UDI-Device Identifier07613252600299
UDI-Public07613252600299
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Model NumberM0035442040
Device Catalogue NumberM0035442040
Device Lot Number22340800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIKAI 14 GUIDEWIRE (ASAHI INTECC MEDICAL); CHIKAI BLACK GUIDEWIRE (ASAHI INTECC MEDICAL); EXCELSIOR SL-10 MICROCATHETER (STRYKER); INZONE DATACHMENT SYSTEM (STRYKER); TRANSFORM BALLOON CATHETER (STRYKER)
Patient SexUnknown
Patient RaceAsian